Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Depression
Apr 23, 2007

I changed from sustiva and truvada to atripla about a year ago. For the past 4 months I have been depressed, removing myself from people and situations. Should i be concerned this mediation could be altering my personality? I run every day, my job is not that stressful, i eat right and get plenty of sleep. I'm 42 years old and sometimes i feel like i don't want to go outside and have to deal with people. I've always been close to my family and when i'm around them i'm always the life of the party, but in the past year, i can barely hold a conversation with them.

Response from Dr. Frascino

Hello,

Certainly medication-related side effects should always be considered as a potential cause. However, you report you "switched from Sustiva and Truvada to Atripla about a year ago" and your depression-related symptoms have been present for the past four months. First off, Atripla is merely a reformulation of Sustiva plus Truvada, combining them into a convenient one-pill, once-a-day regimen. Consequently, you really didn't start a new drug. Next, you've been on Atripla for a year, but only have noticed the symptoms for the past four months. Again, this would argue against the medication's being the culprit.

Depression in us "virally enhanced" folks is common. It may not necessarily have an underlying cause. Just being HIV positive may well be reason enough.

I'm glad you are continuing your exercise program and good diet and also getting plenty of sleep, as these activities of daily life can often be compromised in folks dealing with depression. I would suggest your next step be an evaluation from an HIV-knowledgeable mental health practitioner, either a psychologist (non-MD) or psychiatrist (MD). The good news is that depression is a very treatable condition and there is an excellent chance you will soon once again become the life of the party.

Good luck.

Dr. Bob


Previous
Pre-middle age blues, laziness, or a real problem
Next
Can i have plastic surgery

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement